Alert archive / Alabama / Tornado Warnings in 2006

Tornado Warning 8, NWS Huntsville, AL

April 7, 2006Colbert County, Lauderdale County, Alabama

NWS Huntsville, AL issued this tornado warning at Apr 7, 2006, 5:07 PM CDT for Colbert County, Lauderdale County, Alabama. It was in force for 38 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 5:07 PM CDT (22:07 UTC)
Expired
Apr 7, 2006, 5:45 PM CDT
In force
38 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Colbert County, AL, Lauderdale County, AL

The radar

The Columbus AFB radar (KGWX), 114 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 5:17 PM CDTHAIL 1.755 W Cherokee, ALNEAR THE MS-AL STATE LINE.
Apr 7, 5:20 PM CDTFUNNEL CLOUD4 S Cherokee, ALTHROUGH COLBERT EMA.
Apr 7, 5:35 PM CDTHAIL 0.5Waterloo, ALDIME SIZE HAIL.
Apr 7, 5:41 PM CDTTORNADON Cherokee, ALON THE GROUND 1/4 MILE NORTH OF CHEROKEE.
Apr 7, 5:55 PM CDTFUNNEL CLOUDS Cherokee, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 11:34 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.1 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1512 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
2.5
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 072207
TORHUN
ALC033-077-072245-
/O.NEW.KHUN.TO.W.0008.060407T2207Z-060407T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
507 PM CDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  COLBERT COUNTY IN NORTHWEST ALABAMA
  LAUDERDALE COUNTY IN NORTHWEST ALABAMA

* UNTIL 545 PM CDT

* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 22 MILES WEST OF
  CHEROKEE...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  8 MILES NORTHWEST OF MARGERUM BY 525 PM CDT
  WATERLOO BY 535 PM CDT
  WRIGHT BY 540 PM CDT
  8 MILES WEST OF THREET BY 545 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS TO NEAR 70
MPH...EVEN OUTSIDE OF THE TORNADO AREA.

LAT...LON 3499 8816 3488 8808 3464 8811 3468 8781
      3488 8774 3501 8786 3501 8818

$$

DJN
2 follow-up statements
000 
WWUS54 KHUN 072220
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
518 PM CDT FRI APR 7 2006

ALC033-077-072245-
/O.CON.KHUN.TO.W.0008.000000T0000Z-060407T2245Z/
LAUDERDALE AL-COLBERT AL-
518 PM CDT FRI APR 7 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR COLBERT
AND LAUDERDALE COUNTIES...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 13 MILES WEST OF
MARGERUM...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MARGERUM.
  RIVERTON.
  WATERLOO.
  WRIGHT.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 2 
INCH HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS....EVEN OUTSIDE OF THE 
TORNADO THREAT AREA.

AT 516 PM...A STORM SPOTTER REPORTED GOLF BALL SIZE HAIL JUST WEST 
OF CHEROKEE IN COLBERT COUNTY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3499 8816 3488 8808 3464 8811 3468 8781
      3488 8774 3501 8786 3501 8818

$$

CBD
000 
WWUS54 KHUN 072230
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
528 PM CDT FRI APR 7 2006

ALC033-077-072245-
/O.CON.KHUN.TO.W.0008.000000T0000Z-060407T2245Z/
LAUDERDALE AL-COLBERT AL-
528 PM CDT FRI APR 7 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR COLBERT
AND LAUDERDALE COUNTIES...

AT 526 PM CDT...TRAINED WEATHER SPOTTERS AND MEDIA PERSONNEL 
REPORTED A FUNNEL CLOUD 3 MILES WEST SOUTHWEST OF CHEROKEE. DOPPLER 
RADAR ALSO INDICATED STRONG ROTATION NEAR MT HESTER...MOVING EAST AT 
40 MPH.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BARTON.
  PRIDE LANDING.
  OAKLAND.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 2 
INCH HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS....EVEN OUTSIDE OF THE 
TORNADO THREAT AREA.

AT 516 PM...A STORM SPOTTER REPORTED GOLF BALL SIZE HAIL JUST WEST 
OF CHEROKEE IN COLBERT COUNTY.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3499 8816 3488 8808 3464 8811 3468 8781
      3488 8774 3501 8786 3501 8818

$$

CBD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 4:50 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 7, 4:50 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
450 PM CDT FRI APR 7 2006

.MESOSCALE UPDATE...
EXPLOSIVE DEVELOPMENT IN MS IS NOW UNDERWAY WITH SEVERAL HAIL
CORES.  THIS CONVECTION WILL BE MOVING NE INTO NW AL OVER THE NEXT
1-3 HOURS.  A COUPLE OF CELLS HAVE ALSO ATTEMPTED TO GROW IN
FRANKLIN AND COLBERT COUNTIES...BUT STRUGGLING SO FAR.
HOWEVER..THESE MAY CONTINUE TO INCREASE BEFORE MOVING RAPIDLY NE
THROUGH LAUDERDALE COUNTY OVER THE NEXT 30-45 MINUTES WITH SMALL
HAIL QUITE POSSIBLE.

THE TORNADIC ENVIRONMENT STILL LOOKS VERY GOOD OVER NW AL.  CURRENT
KHTX HODOGRAPH SUGGESTS SPLITTING SUPERCELLS.  0-1KM EHIS HAVE
INCREASED TO 2-3 UNITS...WITH SIG TOR PARAMETER INCREASING TO 4
UNITS BULLSEYED IN NW AL.  ANY RIGHT MOVING STORM IN THIS AREA WILL
HAVE A HIGH TORNADO POTENTIAL GIVEN LOWERING LFC HEIGHTS AND 0-3KM
CAPE AROUND 75 J/KG.  THIS POTENTIAL IS ESPECIALLY HIGH IF THESE
CURRENT CELLS LEAVE SMALL SCALE BOUNDARIES TO INTERACT WITH NEW
UPDRAFTS CROSSING THEM.  THE WIDESPREAD ACTIVITY IN MIDDLE TN COULD
ALSO DROP A COLD POOL FURTHER S INTO THE AREA FURTHER INCREASING
REDEVELOPMENT...TRAINING...AND HEAVY RAINFALL LATER THIS EVENING.
&&

KULA
Hazardous weather outlook, Apr 7, 2:20 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI APR 7 2006

ALZ001>010-016-TNZ076-096-097-080100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
220 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND
MARSHALL COUNTIES.

THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING
THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS
BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO
BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD
INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4
AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL
AFTER 6 PM.

THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM
AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG
TORNADOES.

OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL
EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS.
THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE
HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME
AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR
FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE
IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST
OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS
AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY
SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL
WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON AND TONIGHT.

BCC

In the hours before

Special weather statement, Apr 7, 11:24 AM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1124 AM CDT FRI APR 7 2006

ALZ001>010-016-TNZ076-096-097-072300-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1124 AM CDT FRI APR 7 2006

...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON
THROUGH TONIGHT...

A POTENT STORM SYSTEM MOVING OUT OF THE CENTRAL PLAINS...COMBINED
WITH WARM UNSTABLE AIR AND VERY STRONG WINDS AND WIND SHEAR ALOFT...
WILL SET THE STAGE FOR A POTENTIALLY SIGNIFICANT SEVERE WEATHER
EVENT THIS AFTERNOON...AND CONTINUING THROUGH TONIGHT.

SCATTERED THUNDERSTORMS WILL INITIATE EARLY THIS AFTERNOON ACROSS
NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. THROUGHOUT THE
AFTERNOON AND INTO THIS EVENING...EXPLOSIVE THUNDERSTORM DEVELOPMENT
IS EXPECTED TO OCCUR ACROSS THIS AREA...GRADUALLY SPREADING NORTH
AND EAST ACROSS THE TENNESSEE VALLEY. THE GREATEST THREAT OF SEVERE
WEATHER WILL OCCUR BETWEEN 3 PM AND MIDNIGHT...HOWEVER ISOLATED
SEVERE THUNDERSTORMS WILL BE POSSIBLE EVEN AFTER MIDNIGHT. SOME
OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE OF PRODUCING
LARGE HAIL...DAMAGING WINDS AND POSSIBLE STRONG TORNADOES.

OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL
EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS.
THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE
HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME
AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY.

PEOPLE SHOULD CONTINUE TO CLOSELY MONITOR WEATHER CONDITIONS
THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR THE LATEST WARNINGS OR
STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER
THREAT.

THUN/DJN
Special weather statement, Apr 7, 2:56 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
256 PM CDT FRI APR 7 2006

ALZ001>005-TNZ076-096-097-072100-
COLBERT-FRANKLIN AL-FRANKLIN TN-LAUDERDALE-LAWRENCE-LIMESTONE-
LINCOLN-MOORE-
256 PM CDT FRI APR 7 2006

...SEVERE WEATHER THREAT WILL INCREASE BETWEEN NOW AND 5 PM...

RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS NORTH AND CENTRAL
MISSISSIPPI...WITH MOVEMENT INTO NORTHWEST ALABAMA BY 5 PM...AND
SOUTHERN MIDDLE TENNESSEE BY 6 OR 7 PM.

THESE STORMS WILL QUICKLY BECOME SEVERE...WITH LARGE HAIL AND
TORNADOES POSSIBLE.

RESIDENTS SHOULD TAKE SEVERE WEATHER WARNINGS SERIOUSLY...AND BE
READY TO TAKE APPROPRIATE SHELTER.  THOSE IN MOBILE HOMES SHOULD BE
READY TO VACATE THEM IF A WARNING IS ISSUED...OR STORMS ARE
EXPECTED IN YOUR AREA.

KULA
Special weather statement, Apr 7, 3:58 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
358 PM CDT FRI APR 7 2006

ALZ001>005-TNZ076-096-097-072200-
COLBERT-FRANKLIN AL-FRANKLIN TN-LAUDERDALE-LAWRENCE-LIMESTONE-
LINCOLN-MOORE-
358 PM CDT FRI APR 7 2006

...SEVERE THUNDERSTORMS LIKELY IN NORTHWEST ALABAMA AND
SOUTHERN MIDDLE TENNESSEE THIS EVENING...

RAPID THUNDERSTORM DEVELOPMENT IS TAKING PLACE ACROSS
NORTHERN MISSISSIPPI...AND ARE EXPECTED TO MOVE NORTHEAST INTO
THE TENNESSEE VALLEY.  THESE STORMS WILL LIKELY PRODUCE
SEVERE WEATHER...INCLUDING HAIL TO BASEBALL SIZE AND POSSIBLY
STRONG TORNADOES.

THE STORMS WILL AFFECT LAUDERDALE...COLBERT...AND FRANKLIN
COUNTIES BETWEEN 5 AND 7 PM...AND AREAS ALONG AND WEST OF
INTERSTATE 65 BETWEEN 6 AND 9 PM.

RESIDENTS SHOULD TAKE SEVERE WEATHER WARNINGS SERIOUSLY...AND BE
READY TO TAKE APPROPRIATE SHELTER.  THOSE IN MOBILE HOMES SHOULD BE
READY TO VACATE THEM IF A WARNING IS ISSUED...OR STORMS ARE
EXPECTED IN YOUR AREA.  A TORNADO WATCH IS IN EFFECT UNTIL 8 PM.

KULA
Special weather statement, Apr 7, 4:45 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
445 PM CDT FRI APR 7 2006

ALZ001-072210-
LAUDERDALE-
445 PM CDT FRI APR 7 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LAUDERDALE COUNTY UNTIL
510 PM CDT...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF PINEFLAT...OR 13 MILES NORTHEAST
OF IUKA...MOVING EAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  THREET.
  CLOVERDALE.
  ZIP CITY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

CBD
Special weather statement, Apr 7, 5:05 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
505 PM CDT FRI APR 7 2006

ALZ001>005-072300-
COLBERT-FRANKLIN AL-LAUDERDALE-LAWRENCE-LIMESTONE-
505 PM CDT FRI APR 7 2006

...PREPARE FOR SEVERE THUNDERSTORMS BETWEEN NOW AND 7 PM...

SEVERE THUNDERSTORMS WILL MOVE INTO NORTHWEST ALABAMA...
INCLUDING FRANKLIN...COLBERT...AND LAUDERDALE COUNTIES OVER THE
NEXT 1 TO 2 HOURS.  THESE STORMS WILL HAVE A HIGH PROBABILITY OF
LARGE HAIL...AND A THREAT FOR TORNADOES AND DAMAGING WINDS.  THIS
THREAT WILL SHIFT INTO LIMESTONE AND LAWRENCE COUNTIES BETWEEN 6
AND 7 PM.

THIS IS A DANGEROUS SITUATION.

RESIDENTS SHOULD TAKE SEVERE WEATHER WARNINGS SERIOUSLY...AND BE
READY TO TAKE APPROPRIATE SHELTER.  THOSE IN MOBILE HOMES SHOULD BE
READY TO VACATE THEM IF A WARNING IS ISSUED...OR STORMS ARE
EXPECTED IN YOUR AREA.  A TORNADO WATCH IS IN EFFECT UNTIL 8 PM.

ALZ006-007-016-TNZ076-096-097-072300-
CULLMAN-FRANKLIN TN-LINCOLN-MADISON-MOORE-MORGAN-
505 PM CDT FRI APR 7 2006

...SEVERE THUNDERSTORMS LIKELY AFTER 6 PM...

SEVERE THUNDERSTORMS WILL MOVE NORTHEAST FROM MISSISSIPPI AND
NORTHWEST ALABAMA BETWEEN 6 AND 9 PM.

THESE STORMS WILL POSE A HIGH THREAT OF LARGE HAIL.  TORNADOES ARE
ALSO POSSIBLE.

THIS IS A POTENTIALLY DANGEROUS SITUATION.

RESIDENTS IN THESE AREAS SHOULD MONITOR WEATHER CONDITIONS CLOSELY
AND TAKE ANY SEVERE WEATHER WARNING SERIOUSLY.  THOSE IN MOBILE
HOMES SHOULD BE PREPARED TO LEAVE THEM FOR ADEQUATE SHELTER...
PERHAPS NOW BEFORE STORMS POTENTIALLY STRIKE.

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 5:37 PM CDTTornado WarningHUNColbert, Franklin, Lauderdale38 min
Apr 7, 5:58 PM CDTFlash Flood WatchHUNColbert, Franklin, Jackson, Lauderdale, Lawrence, Limestone and 3 more8 hr
Apr 7, 6:05 PM CDTTornado WarningHUNColbert, Franklin55 min
Apr 7, 6:09 PM CDTTornado WarningHUNLauderdale51 min
Apr 7, 6:28 PM CDTTornado WarningHUNLimestone62 min
Apr 7, 6:55 PM CDTSevere Thunderstorm WarningHUNColbert, Lawrence46 min

Nearby

Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.